Jump to content
CrazyBoards.org

Bupropion


Recommended Posts

I originally started it for depression, but it did not make the depression go away. It did, however, give me energy. My depressions sap all of my energy and pretty much leave me bed ridden, and the bupropion allowed me to get up and actually do things.

Then I started taking Lamictal. It releaved my depression within three days and eradicated it within a month.

Now that I'm not depressed, the bupropion pretty much just acts as a strong stimulant (without the nasty crash that comes from things like caffeine). I really haven't broken 6 hours of sleep in a month, and I usually don't need more than 5. I wake up on my own around 5:30 am. Heck, I went jogging at 5:30 am the other day because I was bored. I've got more energy than I can possibly use, and quite honestly, it's great. I swear I sleep better then I have in my entire life.

At first I thought it might be mania, but it's not. I don't have racing thoughts, grandiosity, etc. Just increased energy and decreased sleep. I always have racing thoughts when I'm manic.

The thing is, I'm wondering if I like it just a little too much. I told my doc that I'd like to ween myself off of it, but she thinks that's a bad idea. She wants me to stay on it. Secretly, I do too, but I feel it's a terrible idea; that's why I asked to have her drop the prescription.

I just feel like I'm "cheating on life" by continuing to take it. Besides, it raises my heart rate by 10 bpm. (From 52 to 62) That troubles me, but not my doc.

What do you guys think? I kinda feel like a druggie. I mean, I'm all for being happy, but I think I have a little bit too much of an advantage here.

Link to comment
Share on other sites

What's your baseline sleep requirement? (Or do you know? I don't know how long you've been other-than-euthymic.)

If 5-6h is significantly below it, then I'd be concerned.

Seems like trying a small reduction in bupropion dose would be a nice middle ground for both of you.

Abuse: use despite adverse consequences or risk for serious adverse consequences.

Hypo/mania would constitute an adverse consequence. Midnight remodeling, impetuous and self-destructive sex, blowing all your savings on Hummel figurines - any of that going on?

From your prior posts, narcissism is prominent in your manias. This post you have written here is anything but arrogant/narcissistic, and there is a noticeable amount of insight in it. That's a positive sign.

Sorry for the disjointed reply.

Link to comment
Share on other sites

Guess I'll add a disjointed reply ;)

I used to sleep 7-8 hours normally. (9-11 when depressed and 3-4 when manic) When I worked a lot, I'd sleep 6-7 hours with an alarm clock. I'm sleeping 5-6 hours without an alarm clock now.

I can count on one hand the number of times I've woken up in the morning and actually felt like I've gotten a good night's sleep. Even when I'm manic, I don't wake up feeling like I've slept all that well, I just get up and go because stuff's too exciting to sleep.

Now, I actually wake up feeling like I've slept well.

I really don't have any ill effects from it. I've spent most of my time studying, watching a few movies, hanging out with friends, and trying to fix my life after the depression screwed it up. Haven't really spent any money.

When I'm manic, I either turn into a narcissistic ass, or I act like a euphoric 7 year old with ADD.

One random other thing I noticed

The bupropion made me energetic when I was depressed, but it was more of an agitated energy. I had that thing where I couldn't stop moving unless I focused on it. (I'd shift my weight, roll my shoulders, scratch my head, and tap my foot constantly.) I used to do that before I was depressed as well, but never to that extent. Now that the depression is gone, I'm not hyperactive at all. I don't even tap my foot anymore.

Link to comment
Share on other sites

It's possible that you are getting enough sleep. There are many people who have sleep interruptions [and not just a few minutes, which is normal] and wake up not realizing it. Or who don't get "good sleep". If you are getting quality sleep now, and are not depressed, which can mess with your sleep, it's possible you only need five to six hours of sleep. While that is rare, it is possible.

Are you making mistakes at work or driving? Have you noticed cognitive issues? These would be signs of sleep deprivation, which can happen even if you feel well rested.

If you take a stimulating medication, it will likely give you some amount of extra energy. And that is OK. It's not an attitude of a "druggie" to stay on the med. It's obviously helping you to have some much needed motivation which was an area lacking in your life.

Luna.

Link to comment
Share on other sites

Well, it sounds to me like life is good! I would discuss the shorter sleep cycle with your doctor, but it you feel this good, why the hell would you go off it? I'm on the name-brand WellbutrinXL, and I will raid my retirement account to pay for it, if I have to.

I think it's a classic mistake that many CBers make, going off a medication that makes them feel good. I agree with Silver that maybe a reduction in the size of the dose might help with a little more sleep, so why don't you propose that to your doctor? But I wouldn't go off it, if I were in your place. It's working! Life is good! You are getting stuff done! heh Wanna come over and wash my car for me?

olga

Link to comment
Share on other sites

Are you making mistakes at work or driving? Have you noticed cognitive issues? These would be signs of sleep deprivation

Sometimes I'll talk to someone and forget what I was going to say, but that's pretty much it. I'm doing great on the tests in my classes, so there can't be too much of a decline.

I agree with Silver that maybe a reduction in the size of the dose might help with a little more sleep

You're probably right.

Maybe I should chart it and bring it in, so she can actually see it. I'm not sure she realizes just how little sleep I actually need. I could go from there. I charted once upon a time, but I just forgot about it until now.

Link to comment
Share on other sites

Wellbutrin reduced the amount of sleep I needed to get by, too, but in my case, it was from 8-9 hrs to 7-8. It also helped me feel more awake in the mornings (I used to feel like crap in the mornings--tired and fuzzy-headed). Unfortunately, the morning clearheadedness seems to have gone away recently. I miss it... :-/

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...